Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



The analogue of the strong Szegö limit theorem on the 2- and 3-dimensional spheres

Author: Kate Okikiolu
Journal: J. Amer. Math. Soc. 9 (1996), 345-372
MSC (1991): Primary 58G15; Secondary 33C55, 47B35
MathSciNet review: 1317231
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • R. Ya. Doktorskiĭ, Generalization of the Szegő limit theorem to the multidimensional case, Sibirsk. Mat. Zh. 25 (1984), no. 5, 20–29 (Russian). MR 762235
  • B. L. Golinskiĭ and I. A. Ibragimov, A limit theorm of G. Szegő, Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 408–427 (Russian). MR 0291713
  • Ulf Grenander and Gabor Szegö, Toeplitz forms and their applications, California Monographs in Mathematical Sciences, University of California Press, Berkeley-Los Angeles, 1958. MR 0094840
  • I. I. Hirschman Jr., The strong Szegö limit theorem for Toeplitz determinants, Amer. J. Math. 88 (1966), 577–614. MR 211182, DOI
  • Lars Hörmander, The analysis of linear partial differential operators. III, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 274, Springer-Verlag, Berlin, 1985. Pseudodifferential operators. MR 781536
  • K. Johansson, On Szegö’s asymptotic formula for Toeplitz determinants and generalizations, Phd Diss., UUDM Report 15, Uppsala Univ. Dept. of Math., Uppsala, Sweden, 1987.
  • M. Kac, Toeplitz matrices, translation kernels and a related problem in probability theory, Duke Math. J. 21 (1954), 501–509.
  • A. Laptev and Yu. Safarov, Error estimate in the generalized Szegő theorem, Journées “Équations aux Dérivées Partielles” (Saint Jean de Monts, 1991) École Polytech., Palaiseau, 1991, pp. Exp. No. XV, 7. MR 1132236
  • I. Ju. Linnik, A multidimensional analogue of G. Szegő’s limit theorem, Izv. Akad. Nauk SSSR Ser. Mat. 39 (1975), no. 6, 1393–1403, 1439 (Russian). MR 0422974
  • K. Okikiolu, The analogue of the strong Szegö limit theorem on the torus and the 3-sphere, Ph.d. Diss., Dept. Math UCLA, Los Angeles, California, (1991).
  • K. Okikiolu, The analogue of the strong Szegö limit theorem for a Sturm-Liouville operator on the interval, preprint, (1992).
  • Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, Princeton, N.J., 1971. Princeton Mathematical Series, No. 32. MR 0304972
  • Gábor Szegő, Orthogonal polynomials, 4th ed., American Mathematical Society, Providence, R.I., 1975. American Mathematical Society, Colloquium Publications, Vol. XXIII. MR 0372517
  • Alejandro Uribe, A symbol calculus for a class of pseudodifferential operators on $S^n$ and band asymptotics, J. Funct. Anal. 59 (1984), no. 3, 535–556. MR 769380, DOI
  • N. Ja. Vilenkin, Special functions and the theory of group representations, Translations of Mathematical Monographs, Vol. 22, American Mathematical Society, Providence, R. I., 1968. Translated from the Russian by V. N. Singh. MR 0229863
  • Harold Widom, Asymptotic expansions for pseudodifferential operators on bounded domains, Lecture Notes in Mathematics, vol. 1152, Springer-Verlag, Berlin, 1985. MR 811855
  • Harold Widom, Szegő’s theorem and a complete symbolic calculus for pseudodifferential operators, Seminar on Singularities of Solutions of Linear Partial Differential Equations (Inst. Adv. Study, Princeton, N.J., 1977/78) Ann. of Math. Stud., vol. 91, Princeton Univ. Press, Princeton, N.J., 1979, pp. 261–283. MR 547022

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 58G15, 33C55, 47B35

Retrieve articles in all journals with MSC (1991): 58G15, 33C55, 47B35

Additional Information

Kate Okikiolu
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544

Received by editor(s): May 24, 1994
Additional Notes: Supported by National Science Foundation grant DMS 9304580.
Article copyright: © Copyright 1996 American Mathematical Society